Abstract
An injective k-edge coloring of a graph \(G=(V(G),E(G))\) is a k-edge coloring \(\varphi \) of G such that \(\varphi (e_1)\ne \varphi (e_3)\) for any three consecutive edges \(e_1,e_2\) and \(e_3\) of a path or a 3-cycle. The injective edge chromatic index of G, denoted by \(\chi _i'(G)\), is the minimum k such that G has an injective k-edge coloring. In this paper, we consider the injective edge coloring of the generalized Petersen graph P(n, k). We show that \(\chi _i'(P(n,k))\le 4\) if \(n\equiv 0(mod~4)\) and \(k\equiv 1(mod~2)\); and \(\chi _i'(P(n,k))\le 5\) if \(n\equiv 2(mod~4)\) and \(k\equiv 1(mod~2)\). Moreover, \(\chi _i'(P(n,3))\le 5\), \(\chi _i'(P(2k+1,k))\le 5\) and \(\chi _i'(P(2k+2,k))\le 5\).

Similar content being viewed by others
References
Axenovich, M., Dörr, P., Rollin, J., Ueckerdt, T.: Induced and weak induced arboricities. Discrete Math. 342, 511–519 (2019)
Cardoso, D.M., Cerdeira, J.O., Cruz, J.P., Dominic, C.: Injective edge coloring of graphs. Filomat 33, 6411–6423 (2019)
Ferdjallah, B., Kerdjoudj, S., Raspaud, A.: Injective edge-coloring of sparse graphs, preprint (2020), arXiv: 1907.09838v2 [math.CO]
Foucaud, F., Hocquard, H., Lajou, D.: Complexity and algorithms for injective edge-coloring in graphs. Inf. Process. Lett. 170, 106121 (2021)
Kostochka, A., Raspaud, A., Xu, J.W.: Injective edge-coloring of graphs with given maximum degree. Eur. J. Combin. 96, 103355 (2021)
Li, Y., Chen, L.: Injective edge coloring of generalized Petersen graphs. AIMS Math. 6(8), 7929–7943 (2021)
Miao, Z., Song, Y., Yu, G.: Note on injective edge-coloring of graphs. Discrete Appl. Math. 310, 65–74 (2022)
Yang, Z., Wu, B.: Strong edge chromatic index of the generalized Petersen graphs. Appl. Math. Comput. 321, 431–441 (2018)
Yue, J., Zhang, S.L., Zhang, X.: Note on the perfect EIC-graphs. Appl. Math. Comput. 289, 481–485 (2016)
Author information
Authors and Affiliations
Corresponding author
Ethics declarations
Conflict of interest
The authors declare that they have no known competing financial interests or personal relationships that could have appeared to influence the work reported in this paper.
Additional information
Communicated by Xueliang Li.
Publisher's Note
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
Partially supported by NSFC under grant number 11971196 and Hubei Provincial Science and Technology Innovation Base (Platform) Special Project 2020DFH002
Rights and permissions
Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.
About this article
Cite this article
Hu, X., Legass, BM. Injective Edge Chromatic Index of Generalized Petersen Graphs. Bull. Malays. Math. Sci. Soc. 46, 37 (2023). https://doi.org/10.1007/s40840-022-01442-6
Received:
Revised:
Accepted:
Published:
DOI: https://doi.org/10.1007/s40840-022-01442-6